Alert archive / Kansas / Tornado Warnings in 2007

Tornado Warning 74, NWS Goodland, KS

June 19, 2007Gove County, Sheridan County, Kansas

NWS Goodland, KS issued this tornado warning at Jun 19, 2007, 3:44 PM CDT for Gove County, Sheridan County, Kansas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 3:44 PM CDT (20:44 UTC)
Expired
Jun 19, 2007, 4:45 PM CDT
In force
61 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

Counties Gove County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:20 PM CDTHAIL 1.25Park, KSQUARTER TO HALF DOLLAR DIZED HAIL. ALSO 1.10 INCHES OF RAIN IN THE LAST 30 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 1:13 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2489 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGLD 192044
TORGLD
KSC063-179-192145-
/O.NEW.KGLD.TO.W.0074.070619T2044Z-070619T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
344 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN SHERIDAN COUNTY IN NORTHWEST KANSAS...
  EASTERN GOVE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  NORTHEAST OF PARK...MOVING SOUTH AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  PARK AROUND 350 PM CDT...
  QUINTER AROUND 400 PM CDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 93 AND 113.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING TORNADOES AND HAIL UP 
TO THE SIZE OF QUARTERS.

IF YOU ARE AT HOME...SEEK SHELTER IN A BASEMENT IF POSSIBLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID
WINDOWS AND PROTECT YOURSELF FROM FLYING DEBRIS.

LAT...LON 3929 10015 3929 10050 3881 10051 3880 10015

$$

KILLINGSWORTH
2 follow-up statements
000 
WWUS53 KGLD 192059
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
259 PM MDT TUE JUN 19 2007

KSC063-179-192145-
/O.CON.KGLD.TO.W.0074.000000T0000Z-070619T2145Z/
SHERIDAN KS-GOVE KS-
359 PM CDT TUE JUN 19 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHEASTERN GOVE AND SOUTHEASTERN SHERIDAN COUNTIES...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PARK...MOVING
SOUTH AT 15 MPH.

THE TORNADO WILL BE NEAR...
  GRAINFIELD AROUND 405 PM CDT...
  PARK AROUND 410 PM CDT...
  QUINTER AROUND 425 PM CDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 93 AND 113.

A TORNADO WARNING BASED ON DOPPLER RADAR MEANS THAT STRONG ROTATION
HAS BEEN DETECTED IN THE STORM. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND GET TO THE LOWEST LEVEL OF THE
BUILDING AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

LAT...LON 3929 10015 3929 10050 3881 10051 3880 10015

$$
000 
WWUS53 KGLD 192117
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
318 PM MDT TUE JUN 19 2007

KSC063-179-192145-
/O.CON.KGLD.TO.W.0074.000000T0000Z-070619T2145Z/
SHERIDAN KS-GOVE KS-
418 PM CDT TUE JUN 19 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHEASTERN GOVE AND SOUTHEASTERN SHERIDAN COUNTIES...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PARK...MOVING
SOUTH AT 15 MPH.

THE TORNADO WILL BE NEAR...
  GOVE AROUND 445 PM CDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 93 AND 113.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3929 10015 3929 10050 3881 10051 3880 10015

$$

KILLINGSWORTH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 19, 2:45 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 19, 2:45 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
145 PM MDT TUE JUN 19 2007

.DISCUSSION...FORECAST CONCERNS ARE ON HOW HOT IT WILL GET AND
CHANCES OF THUNDERSTORMS THE NEXT FEW DAYS.

.SHORT TERM (TONIGHT-FRIDAY NIGHT)...

TONIGHT...WITH A CONTINUED SOUTH-SOUTHEASTERLY WIND BOUNDARY LAYER
MOISTURE WILL INCREASE AGAIN WITH FOG DEVELOPING AFTER MIDNIGHT.
OVERNIGHT MINS WILL BE ABOVE NORMAL WITH READINGS IN THE MID TO
UPPER 60S. WILL MAINTAIN SOME SLIGHT CHANCE TO LOW CHANCE POPS
ACROSS THE AREA...HIGHEST ACROSS THE EAST AND SOUTH WHERE DEEPER
LOW LEVEL MOISTURE AND CURRENT STORM ACTIVITY EXISTS. MAY ADJUST
ORIENTATION A BIT CLOSER TO ZONE ISSUANCE.

WEDNESDAY/WEDNESDAY NIGHT...UPPER RIDGE AXIS GRADUALLY BUILDS
ACROSS THE AREA WITH 850 TEMPERATURES WARMING ABOUT 8F (WEST) TO
13F (EAST). THIS WOULD SUPPORT HIGHS IN THE MID TO UPPER 90S. LOW
AGAIN WEDNESDAY NIGHT WILL RANGE FROM 60 IN THE WEST TO 70 OR A
TAD HIGHER IN THE HILL CITY AREA. WITH HOT TEMPERATURES AND JUICY
LOW LEVEL MOISTURE CONSIDERABLE INSTABILITY WILL EXIST. WILL
MAINTAIN SLIGHT CHANCE POPS FOR AFTERNOON OVERNIGHT THUNDERSTORMS.

THURSDAY/THURSDAY NIGHT...850 TEMPERATURES CONTINUE WARM ANOTHER
5-10F WITH HIGHS IN THE UPPER 90S ACROSS THE WEST TO AROUND
100-103 ELSEWHERE. A FRONT LOOKS TO BISECT THE AREA FROM NORTHEAST
TO SOUTHWEST WITH THUNDERSTORMS POSSIBLE ALONG IT. WILL MAINTAIN
SILENT POPS ALONG THE BOUNDARY FOR NOW AND KEEP THE SLIGHT CHANCE
POPS OVERNIGHT.

FRIDAY/FRIDAY NIGHT...850 TEMPERATURES COOL ABOUT 10F BRINGING
AFTERNOON HIGHS DOWN INTO THE LOW TO MID 90S. THE COOLDOWN IS FROM
A FRONT THAT BACKS INTO THE AREA IN RESPONSE TO STRONG ENERGY
BREAKING DOWN THE UPPER RIDGE OVER THE EAST A BIT. LOOKS LIKE
HIGHER PROBABILITY OF PRECIP WILL BE ACROSS THE SOUTHWEST PORTION
OF THE AREA ALONG THE FRONTAL BOUNDARY. HAVE ORIENTED POPS TO
REFLECT THIS WITH LOWER SILENT POPS ACROSS THE NORTHEAST.

.LONG TERM (SATURDAY-TUESDAY)...

MAIN WEATHER STORY FOR THE EXTENDED WILL BE ABOVE NORMAL
TEMPERATURES.

LARGE UPPER RIDGE AXIS WILL COVER THE CENTRAL AND SOUTHERN PLAINS
WITH THE STORM TRACK NORTH ACROSS THE NORTHERN PLAINS. 850
TEMPERATURES SUPPORT HIGHS IN THE 95-100 DEGREE RANGE JUST ABOUT
EVERY DAY...SOME 10+ DEGREES ABOVE NORMAL.

WILL MAINTAIN SILENT POPS AS CONFIDENCE NOT REAL HIGH IN PROMISING
PRECIP POTENTIAL ANY GIVEN DAY.

&&

.AVIATION...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. CB BASES EXPECTED TO BE VFR...BUT A FEW STRONG STORMS
POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. STORMS EXPECTED TO
DISSIPATE AFTER SUNSET. FOG AND STRATUS THEN LIKELY TO REDEVELOP
AFTER MIDNIGHT ACROSS MUCH OF THE AREA WITH LOW CEILINGS AND
VISIBILITY RESTRICTIONS RESULTING IN IFR CONDITIONS AFTER 09Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

DDT/DDT/JDK
Hazardous weather outlook, Jun 19, 11:30 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT TUE JUN 19 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1030 AM MDT TUE JUN 19 2007 /1130 AM CDT TUE JUN 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI-STATE
AREA THIS AFTERNOON AND THIS EVENING. ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP WITH DAYTIME HEATING. THE ATMOSPHERE WILL BE
VERY UNSTABLE AND WIND SHEAR WILL BE MODERATE. ALTHOUGH COVERAGE
WILL BE LIMITED...ANY THUNDERSTORM WHICH DEVELOPS HAS THE POTENTIAL
TO RAPIDLY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS AND
POSSIBLE TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS THE
TRI-STATE AREA. AT THIS TIME THE MAIN THREAT APPEARS TO BE CLOUD
TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING.

FS/JDK

In the hours before

Local storm report, Jun 19, 2:12 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
112 PM MDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     FUNNEL CLOUD     5 E HOXIE               39.36N 100.35W
06/19/2007                   SHERIDAN           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD ABOUT 5 MILES EAST
            OF HOXIE.

&&

FOLTZ
Local storm report, Jun 19, 2:13 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
113 PM MDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             STUDLEY                 39.35N 100.16W
06/19/2007  E0.75 INCH       GRAHAM             KS   LAW ENFORCEMENT

&&

FOLTZ
Local storm report, Jun 19, 2:23 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
123 PM MDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             3 E TASCO               39.35N 100.23W
06/19/2007  E1.75 INCH       SHERIDAN           KS   LAW ENFORCEMENT

&&

FOLTZ
Local storm report, Jun 19, 2:41 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
141 PM MDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TORNADO          10 E HOXIE              39.36N 100.25W
06/19/2007                   SHERIDAN           KS   LAW ENFORCEMENT

            BRIEF TORNADO TOUCHDOWN. TORNADO HAS NOW LIFTED.

&&

FOLTZ
Local storm report, Jun 19, 3:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
224 PM MDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             5 SW OBERLIN            39.77N 100.60W
06/19/2007  E0.75 INCH       DECATUR            KS   TRAINED SPOTTER

&&

KJAMES
Local storm report, Jun 19, 3:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
237 PM MDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             6 N HOXIE               39.44N 100.44W
06/19/2007  E0.75 INCH       SHERIDAN           KS   LAW ENFORCEMENT

&&

KJAMES

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:47 PM CDTSevere Thunderstorm WarningGLDGraham, Norton, Sheridan58 min
Jun 19, 1:44 PM CDTTornado WarningGLDGraham, Sheridan61 min
Jun 19, 2:09 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins66 min
Jun 19, 2:43 PM CDTTornado WarningGLDGraham, Sheridan62 min
Jun 19, 2:58 PM CDTTornado WarningGLDDecatur31 min
Jun 19, 3:23 PM CDTFlash Flood WarningGLDDecatur, Graham, Sheridan6 hr
Jun 19, 3:26 PM CDTSevere Thunderstorm WarningGLDSheridan64 min
Jun 19, 3:50 PM CDTTornado WarningGLDSheridan55 min
Jun 19, 4:45 PM CDTSevere Thunderstorm WarningGLDGove36 min
Jun 19, 5:23 PM CDTFlash Flood WarningGLDGove3 hr
Jun 19, 5:36 PM CDTSevere Thunderstorm WarningGLDThomas45 min

Nearby

Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.